It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Open to All Other Health Topics Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-25-2009, 02:51 PM   #1
rtb rtb is offline
Newbie
(male)
 
Join Date: Jul 2009
Posts: 2
rtb HB User
Strange feeling in lower right abdomen after taking Excedrin

I've been getting this weird warm sensation in my lower right abdomen every time I take Excedrin for my headaches. The feeling is below the ribcage but right above the pelvis. It's not painful but I guess the best way I can describe it is that it feels kind of like heartburn in that area. Does anyone know what might be the cause and what this is? I'm just starting to get concerned, thanks.

 
Old 07-26-2009, 12:27 AM   #2
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: California, U.S.A.
Posts: 3,091
zuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB Userzuzu8 HB User
Re: Strange feeling in lower right abdomen after taking Excedrin

Excedrin has aspirin, acetaminophen (the active ingredient in Tylenol) and caffeine in it.

You could be having a reaction to any one of those. Aspirin can cause digestive problems, including heartburn... and worse, in large doses, or taken frequently, intestinal bleeding.

Sensations of heartburn aren't always felt in the chest and maybe you are simply sensitive to aspirin and are experiencing atypical heartburn.

Maybe it's even the caffeine?? Just a wild guess.

Years ago I remember I could not take Excedrin because it gave me almost instant heartburn. Not today though. Odd huh?

Your symptom doesn't sound ominous.

As an experiment, with your next headache could you avoid Excedrin?
Just brainstorming here- but it would be interesting if you got this sensation with just aspirin alone or tylenol alone.

zuzu xx

 
Sponsors Lightbulb
   
Old 07-13-2011, 12:54 PM   #3
Newbie
(female)
 
Join Date: Jul 2011
Location: Marseilles Illinois USA
Posts: 2
amf404 HB User
Re: Strange feeling in lower right abdomen after taking Excedrin

Quote:
Originally Posted by rtb View Post
I've been getting this weird warm sensation in my lower right abdomen every time I take Excedrin for my headaches. The feeling is below the ribcage but right above the pelvis. It's not painful but I guess the best way I can describe it is that it feels kind of like heartburn in that area. Does anyone know what might be the cause and what this is? I'm just starting to get concerned, thanks.

 
Old 07-13-2011, 12:57 PM   #4
Newbie
(female)
 
Join Date: Jul 2011
Location: Marseilles Illinois USA
Posts: 2
amf404 HB User
Re: Strange feeling in lower right abdomen after taking Excedrin

I have that exact sensation in my lower right abdomen, and I took Excedrin for the first time earlier today. Guess I won't be taking that again!

 
Old 07-13-2011, 03:34 PM   #5
Member
(male)
 
Join Date: Sep 2010
Location: New Jersey
Posts: 58
still life HB Userstill life HB User
Re: Strange feeling in lower right abdomen after taking Excedrin

Sounds possibly GI related. The lower right abdomen is where the duodenum is, which is the first part of the small intestine. It could be the aspirin in it that's causing this. Try taking Tylenol alone for the headaches.

 
Old 08-12-2011, 11:14 AM   #6
rtb rtb is offline
Newbie
(male)
 
Join Date: Jul 2009
Posts: 2
rtb HB User
Re: Strange feeling in lower right abdomen after taking Excedrin

Ok update, it's been about 2 years and I still get this sensation whenever I take Tylenol, Excedrin, and now Ibuprofen. I had a UA, blood drawn, barium scan and was cleared. I try to avoid taking painkillers at all costs but two days ago i had a splitting headache and took 3 ibuprofen. It feels like "heartburn" and tenderness in my lower right abdomen. The feeling used to last for about 12 hours but now it lasts for a few days so something has gotten worse. Surely they would have seen if I had an ulcer from the above mentioned tests. It's just weird that I only get this feeling from taking painkillers not from anything else.

Last edited by rtb; 08-12-2011 at 11:25 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
dime sized bruises on upper left side of abdomen, many other strange symptoms, help!! pslarsen General Health 1 05-01-2009 09:44 AM
Pain, pressure, burning feeling and swelling in abdomen -- IBS? Any help please. wonderingtoo Irritable Bowel Syndrome (IBS) 3 01-14-2007 06:36 AM
strange memory lapses and other strange sensations LINSCYCLIST Menopause 3 04-18-2006 10:29 AM
Possible interpretations of diagnosis butsam Open to All Other Health Topics 0 10-07-2005 03:29 AM
45, Gastro Symptoms...Extreme Fatigue...and Feeling Lousy busymommy Menopause 42 06-10-2004 08:40 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 05:02 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!